Alert archive / Ohio / Small Craft Advisories in 2013
Small Craft Advisory 10, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jan 17, 2013, 3:43 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2013, 3:43 PM EST (20:43 UTC)
- Expired
- Jan 18, 2013, 9:41 AM EST
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
313 WHUS71 KCLE 172043 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EST THU JAN 17 2013 LEZ143>149-180500- /O.NEW.KCLE.SC.Y.0010.130117T2043Z-130118T1500Z/ RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 343 PM EST THU JAN 17 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TONIGHT AND DIMINISH ON FRIDAY. * WAVES: WAVES WILL BUILD BRIEFLY TO 5 TO 7 FEET TONIGHT...OTHERWISE WAVES OF 3 TO 5 FEET CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
3 follow-up statements
969 WHUS71 KCLE 180325 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1025 PM EST THU JAN 17 2013 LEZ143>149-181130- /O.CON.KCLE.SC.Y.0010.000000T0000Z-130118T1500Z/ RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1025 PM EST THU JAN 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. * WINDS: WEST TO NORTHWEST WINDS TO 30 KNOTS WILL DECREASE TO 15 TO 25 KNOTS OVERNIGHT AND THEN BECOME SOUTHWEST AT 10 TO 20 KNOTS ON FRIDAY. * WAVES: WAVES WILL BUILD BRIEFLY TO 6 TO 9 FEET TONIGHT... OTHERWISE WAVES OF 4 TO 6 FEET CAN BE EXPECTED. THE WAVES WILL DIMINISH ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
479 WHUS71 KCLE 180845 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 345 AM EST FRI JAN 18 2013 LEZ143>149-181500- /O.CON.KCLE.SC.Y.0010.000000T0000Z-130118T1500Z/ RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 345 AM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS: WEST NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE DIMINISHING THIS MORNING...THEN BECOME BECOME SOUTHWEST AT 10 TO 20 KNOTS THIS AFTERNOON. * WAVES: WAVES 3 TO 6 FEET WILL DIMINISH THROUGH THIS MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
260 WHUS71 KCLE 181441 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 941 AM EST FRI JAN 18 2013 LEZ143>149-181545- /O.CAN.KCLE.SC.Y.0010.000000T0000Z-130118T1500Z/ RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 941 AM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES HAVE SUBSIDED TO 2 TO 4 FEE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 1:05 PM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Jan 17, 1:05 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 105 PM EST THU JAN 17 2013 .SYNOPSIS... A COLD FRONT OVER LAKE ERIE WILL MOVE SOUTHEAST ACROSS THE AREA TODAY. HIGH PRESSURE WILL PASS TO THE SOUTH ON FRIDAY AND THEN MOVE TO THE CAROLINAS FRIDAY NIGHT. AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL GREAT LAKES FRIDAY NIGHT. A STRONGER LOW WILL FOLLOW ON SATURDAY NIGHT. AN ARCTIC COLD FRONT TRAILING THIS LOW WILL SWEEP EAST ACROSS THE UPPER OHIO VALLEY EARLY SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... THE COLD FRONT CONTINUES TO MAKE SLOW PROGRESS DURING THE MID DAY HOURS...SLIDING SOUTHEAST ACROSS THE FORECAST AREA. SOME STRATOCUMULUS HAS REDEVELOPED IN THE VICINITY OF THE FRONT PRETTY MUCH SEALING THE FATE FOR THE NORTH CENTRAL COUNTIES THAT IT WILL REMAIN MOSTLY CLOUDY ALTHOUGH SOME PEAKS OF SUNSHINE ARE LIKELY AS THE HIGH CLOUDS PULL OUT. CLOUDS WILL CONTINUE TO REDEVELOP OFF LAKE ERIE BUT IT IS NOT VERY COLD ALOFT YET. WE HAVE HAD VERY LITTLE PRECIPITATION SO FAR TODAY. I WOULD RATHER JUST CALL IT "A CHANCE OF FLURRIES" FOR NE OH/NW PA (VERSUS SNOW SHOWERS). TEMPERATURES WILL RISE LITTLE WITH THE CLOUDS AND INCREASING COLD ADVECTION. DID ALLOW FOR A COUPLE OF DEGREES RISE ACROSS NW OHIO (MID/UPPER 30S) WHERE THERE WILL BE SUNSHINE. MID TO LOWER 30S ELSEWHERE. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... SNOW SHOWERS WILL PERSIST INTO FRIDAY OVER NW PA. SURFACE RIDGING WILL ARRIVE DURING THE DAY WHICH SHOULD END THE SNOW THREAT. RIDGING FROM HIGH PRESSURE PASSING TO THE SOUTH WILL KEEP THE WEATHER QUIET FRIDAY NIGHT AND SATURDAY. THE HIGH WILL REACH THE CAROLINAS EARLY SATURDAY USHERING WARMER TEMPS INTO THE AREA. GUIDANCE TEMPS SEEM A LITTLE OPTIMISTIC SO WILL STAY TO THE COOL SIDE. A NICE LOOKING CLIPPER WILL PASS TO THE NORTH OF LAKE ERIE SATURDAY NIGHT INTO SUNDAY. THE MODELS ARE FAIRLY SIMILAR WITH THIS FEATURE AND EXPECT A GENERAL LIGHT SNOW TO DEVELOP SATURDAY NIGHT AHEAD OF THE ARCTIC FRONT TRAILING THE LOW. SNOW WILL CONTINUE INTO SUNDAY AS WELL. FOR THE MOST PART...ACCUMS SHOULD BE LIGHT AS THE SYSTEM IS FAIRLY DRY. MOST LOCATIONS WILL SEE AN INCH OR LESS OF ACCUM. THE AIR MASS BEHIND THIS SYSTEM WILL BE THE COLDEST OF THE YEAR WITH 850 MB TEMPS DIPPING TO AROUND NEG 22 BY DAYBREAK MONDAY. THE GUIDANCE IS SUGGESTING THAT DEEP MOISTURE WILL BE LACKING BUT GIVEN THE COLD TEMPS...LAKE EFFECT WILL BE A GOOD BET IN THE WNW FLOW. HAVE CONTINUED THE RECENT TREND OF LOWERING TEMPS A DEGREE OR TWO WITH EACH NEW PACKAGE FOR SUNDAY AND SUNDAY NIGHT PERIODS. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... MODELS IN GOOD AGREEMENT WITH THE BIG STORY FOR EARLY NEXT WEEK BEING THE COLD TEMPERATURES RANGING 15 TO 20 DEGREES BELOW NORMAL. UPPER TROUGH WILL SWING ACROSS THE AREA MONDAY NIGHT WITH THE LOWEST THICKNESS AND H850 TEMPS DURING THIS TIME...DROPPING DOWN TO -20 TO -22C. COLD H850 TEMPS WILL REMAIN ACROSS THE AREA WITH ONLY SLIGHT MODERATION TO A LITTLE BELOW NORMAL THROUGH THE END OF THE PERIOD. THE OTHER STORY WILL BE HOW MUCH LAKE EFFECT SNOW THE AREA WILL PICK UP DURING THIS TIME. MADE ONLY SLIGHT CHANGES TO THE PREVIOUS FORECAST WITH HIGH POPS ACROSS THE NORTHEAST AREA WITH MAINLY CHC ACROSS THE REMAINDER OF THE AREA. THIS WILL NEED TO BE WATCHED OVER THE NEXT SEVERAL DAYS. WHILE TEMPS ALOFT WILL CERTAINLY BE COLD ENOUGH FOR THE LAKE EFFECT...WILL HAVE TO WATCH TO SEE HOW MUCH MOISTURE IS AROUND. TYPICALLY THESE ARCTIC AIR MASSES ARE ACCOMPANIED BY RATHER DRY AIR WHICH ISN/T GOOD FOR PRIME LAKE EFFECT. EITHER WAY THINKING THE HIGH POPS ACROSS THE NORTHEAST WILL BE APPROPRIATE WITH QPF AND SNOWFALL AMOUNTS TO BE RESOLVED IN LATER FORECASTS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... BACK EDGE OF CIRRUS SHIELD EXTENDS ALONG I-71 CORRIDOR WITH SMALL AREA OF STRATUS BACK-BUILDING ACROSS THE FDY AREA. THIS PATCH OF CLOUDS MAY REDUCE CEILINGS TO NEAR MVFR CATEGORIES AT CAK...CLE...AND MFD AS IT MOVES EAST TONIGHT. HIGH PRESSURE BUILDING ACROSS THE CENTRAL MIDWEST WILL USHER IN DRIER CONDITIONS DURING THE OVERNIGHT. WINDS WILL GENERALLY BE FROM THE NORTHWEST TO WEST DURING THE EARLY OVERNIGHT HOURS WITH MENTION OF LIGHT SNOW SHOWERS AT CLE AND ERI. LAKE EFFECT SHOULD WIND DOWN BY 12Z AT CLE AND 22Z AT CLE. BY TOMORROW AFTERNOON WINDS WILL HAVE ACQUIRED A SOUTHERLY COMPONENT AS RIDGING STRENGTHENS TO THE SOUTH OF THE FORECAST AREA. OUTLOOK...NON-VFR ESPECIALLY FOR EASTERN SITES SUNDAY INTO MONDAY. && .MARINE... COLD FRONT HAS REACHED THE SOUTH SHORE OF LAKE ERIE. WINDS HAVE DIMINISHED ENOUGH TO LET THE SMALL CRAFT ADVISORY EXPIRE. WILL KEEP 2 TO 4 FEET FORECAST FOR THE REST OF TODAY ACROSS THE EAST NEARSHORE. HIGH PRESSURE RIDGES OVER THE LAKE FRIDAY...BUT THEN MOVES TO THE EAST COAST AS LOW PRESSURE MOVES OVER THE NORTHERN GREAT LAKES FRIDAY NIGHT. SOUTHERLY WINDS WILL INCREASE SIGNIFICANTLY ACROSS THE LAKE FRIDAY NIGHT AND SATURDAY WHERE AT LEAST SMALL CRAFT CONDITIONS ARE LIKELY WITH GALES POSSIBLE. A STRONG COLD FRONT WILL CROSS THE LAKE SATURDAY NIGHT SHIFTING WINDS WESTERLY. BEST CHANCES FOR GALES LOOK TO BE BETWEEN SATURDAY MORNING AND SUNDAY EVENING. WINDS WILL COME DOWN ON MONDAY WITH A SECONDARY COLD FRONT CROSSING THE LAKE. SMALL CRAFT CONDITIONS LOOKS POSSIBLE THROUGH EARLY NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KUBINA LONG TERM...ABE AVIATION...LOMBARDY/MAYERS MARINE...ABE/OUDEMAN
Hazardous weather outlook, Jan 17, 4:44 AM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 444 AM EST THU JAN 17 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-180945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 444 AM EST THU JAN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.